MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH GREENLED HANDLE: MEDIUM; LARYNGOSCOPE, RIGID

TELEFLEX MEDICAL RUSCH GREENLED HANDLE: MEDIUM; LARYNGOSCOPE, RIGID
Model Number IPN048573
Medical Device Problem Code Continuous Firing (1123)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: "the light was flickering during intubation".
 
Additional Manufacturer Narrative
Qn#(b)(4).Additional information received from the sales rep indicates the issue was detected prior to use on the patient.The device was returned by the customer and sent to the manufacturing site for investigation.The manufacturing site reports: the customer returned one 133300 green led handle: medium handle for investigation.The visual examination did not reveal any obvious defects or anomalies, as the device appears typical.All edges of the returned handle were examined, and it has been noted that the interlocking mechanism where the blade will be sitting in that groove area was worn-out badly, and they are indicative of abnormal wear, and the device has been used multiple times.Visual examination revealed that the worn-out groove could contribute to the flickering issues.The functional inspection was performed per laryngoscope ifu by pushing downward on the blade to release it from the handle.The blade and handle were reattached and disassembled multiple times with no issues observed of flickering.The complaint cannot be confirmed.To simulate the customer-reported failure of light flickering, we did the functional testing of the blade with two fresh blades and noted that the handle was working perfectly.There were deep scratch marks and noted on the internal locking mechanism of the handle.These marks/scratches reveals that the device has been used multiple times by the end user, and they are indicative that the groove of the handle is worn out due to increased wear and ifu states "do not re-use damaged or worn devices".During functional testing of complaint device, the customer reported defect of flickering of the handle has not been noted as we could not be able to reproduce the same defect after testing with three different blades.But using the damaged and worn devices, there might be possibilities that this could lead to flickering issue.The device history record for lot code 191001 was reviewed and no issue that could have contributed to the reported failure was noted.The device was manufactured according to release specification.The ifu for this product states, "under normal conditions device function and the integrity of materials are not affected by continuous reprocessing", "always inspect the devices for damage or signs of increased wear"."do not re-use damaged or worn devices"."after re-processing, reassemble the devices"." always perform pre-use checks".The complaint cannot be confirmed.Functional inspection testing revealed that the device is working perfectly when a handle was tested with two fresh blades.It has been noted that the groove of the handle was worn out due to increased wear, and there might be a possibility that this could lead to a flickering issue.No problem was found with the returned device.Teleflex will continue to monitor and trend complaints of this nature.
 
Event or Problem Description
It was reported that: "the light was flickering during intubation".

Brand Name
RUSCH GREENLED HANDLE: MEDIUM
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TRUPHATEK INTERNATIONAL LTD.
14 benny gaon street
p.o. 8051
netanya 42504 43
IS   4250443
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15192813
Report Number8030121-2022-00027
Device Sequence Number5566346
Product Code CCW
UDI-Device Identifier14026704625656
UDI-Public14026704625656
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/31/2024
Device Model NumberIPN048573
Device Catalogue Number133300
Device Lot Number191001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown